Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Morristown, TN

July 25, 2007Bledsoe County, Hamilton County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2007, 2:28 PM CDT for Bledsoe County, Hamilton County, Rhea County, Tennessee. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2007, 2:28 PM CDT (19:28 UTC)
Expired
Jul 25, 2007, 3:30 PM CDT
In force
62 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Bledsoe County, TN, Hamilton County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 3:00 PM CDTTSTM WND DMGDayton, TNTREES DOWN ACROSS SOUTH HALF OF COUNTY. REPORTED BY SHERIFFS OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 251928
SVRMRX
TNC007-065-143-252030-
/O.NEW.KMRX.SV.W.0142.070725T1928Z-070725T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLEDSOE COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF PIKEVILLE...
  HAMILTON COUNTY IN EAST TENNESSEE...
  RHEA COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF DAYTON...

* UNTIL 330 PM CDT(430 PM EDT)

* AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF DAYTON...AND MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAYTON BY 430 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3564 8531 3554 8540 3531 8515 3552 8489

$$

DH
1 follow-up statement
000 
WWUS54 KMRX 251956
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
356 PM EDT WED JUL 25 2007

TNC007-065-143-252030-
/O.CON.KMRX.SV.W.0142.000000T0000Z-070725T2030Z/
RHEA TN-BLEDSOE TN-HAMILTON TN-
256 PM CDT WED JUL 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM
CDT(430 PM EDT) FOR NORTH CENTRAL HAMILTON...SOUTHWESTERN BLEDSOE AND
SOUTHWESTERN RHEA COUNTIES...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GRAYSVILLE...OR ABOUT 6 MILES WEST OF DAYTON...MOVING
SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAYSVILLE BY 415 PM EDT...
  DAYTON BY 425 PM EDT...
  SALE CREEK BY 430 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

HEAVY RAIN IS ALSO LIKELY.  WATCH FOR PONDING ON ROADS.

LAT...LON 3564 8531 3554 8540 3531 8515 3552 8489

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:18 PM CDT, 10 minutes earlier.

Area forecast discussion, Jul 25, 2:18 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
318 PM EDT WED JUL 25 2007

.SHORT TERM...(TONIGHT THROUGH FRIDAY)...UPPER LOW TO OUR NORTH...
SURFACE TROUGH FROM SRN MIDDLE TN INTO NE TN...AND A FEW BREAKS OF
SUNSHINE...HAVE CAUSED WIDESPREAD SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON. A FEW STORMS HAVE PULSED JUST UP TO SEVERE
LEVELS...WITH VERY HEAVY RAINFALL ALSO NOTED IN A FEW COUNTIES
(SCOTT/CAMPBELL TN). MAX TEMPS GENERALLY HELD DOWN THIS AFTERNOON
DUE TO CLOUDS AND RAIN.

POP AND WEATHER GRIDS ADJUSTED TO CURRENT RADARS AND A SHORT TERM
FORECAST INTO THIS EVENING. OTHERWISE...KEPT AT LEAST SOME CHANCE
POPS ALL AREAS OVERNIGHT. FAVORED A BLEND OF MOS FOR MINS TONIGHT.

ON THURSDAY...UPPER LOW IS STILL VERY MUCH NEARBY AND UNSTABLE AGAIN
...SO FAVORED GOING WITH LOWER END OF LIKELY MOST AREAS ON POPS BY
THE AFTERNOON HOURS. WENT CLOSER TO MOS POPS AND MAX TEMPS ACROSS
SRN MOST AREAS...WHICH ARE FURTHER AWAY FROM THE UPPER LOW.

FOR THURSDAY NIGHT AND FRIDAY...CONVECTION SHOULD BE MORE DIURNAL
IN NATURE...BUT CANT RULE OUT ISOLATED CONVECTION JUST ABOUT
ANYTIME. PREVIOUS POP AND WEATHER GRIDS WERE REASONABLE WITH
SLIGHT ADJUSTMENTS. AGAIN...FAVORED WARMER MOS MAX TEMPS FOR SRN
AREAS...AND A MOS BLEND FOR MIN TEMPS.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...MODELS BRING FRONT
INTO AREA FRIDAY NIGHT AND SATURDAY.  WILL KEEP CHANCE POPS FOR BOTH
PERIODS WITH THE BEST CHANCES IN THE NORTH WHERE THE BEST MOISTURE
AND LIFT IS EXPECTED.  UPPER LOW LINGERS ON SUNDAY.  WILL KEEP
CHANCE POPS GOING FOR SUNDAY WITH THE BEST CHANCES IN OUR EASTERN
ZONES.  UPPER LOW STILL LINGERING TO THE EAST ON MONDAY THROUGH
WEDNESDAY...WILL KEEP ONLY LOW POPS FOR THE MOUNTAINS WHERE THE BEST
MOISTURE IS AVAILABLE.   STAYED NEAR MOS/HPC FOR TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             69  86  69  90  69 /  30  50  40  40  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  66  84  67  87  67 /  40  60  40  40  30
OAK RIDGE, TN                       66  85  66  88  67 /  40  60  40  40  30
TRI CITIES AIRPORT, TN              62  81  63  84  63 /  50  60  40  50  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG/GH
Hazardous weather outlook, Jul 25, 6:00 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
700 AM EDT WED JUL 25 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-261000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
700 AM EDT WED JUL 25 2007 /600 AM CDT WED JUL 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED.
SMALL HAIL IS POSSIBLE MAINLY NORTH OF I-40.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:32 PM CDTSevere Thunderstorm WarningMRXBledsoe, Rhea43 min
Jul 25, 2:00 PM CDTSevere Thunderstorm WarningMRXJefferson60 min
Jul 25, 2:37 PM CDTSevere Thunderstorm WarningMRXCocke53 min
Jul 25, 2:51 PM CDTSevere Thunderstorm WarningMRXSequatchie54 min
Jul 25, 3:31 PM CDTSevere Thunderstorm WarningMRXHamilton59 min
Jul 25, 3:45 PM CDTSevere Thunderstorm WarningMRXMarion60 min
Jul 25, 3:48 PM CDTSevere Thunderstorm WarningMRXBradley57 min
Jul 25, 4:19 PM CDTSevere Thunderstorm WarningMRXMonroe56 min
Jul 25, 5:22 PM CDTSevere Thunderstorm WarningMRXPolk53 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.